Monday, May 10, 2021 - Zantac ranitidine has been recalled, and it is likely will never return to the market in its original form. Sanofi, the maker of Zantac, has rebranded their famotidine histamine H2-receptor antagonist drug under the name of Zantac 360, longer-lasting and more potent heartburn and acid reflux relief medicine. More than a year of testing has found that ranitidine is inherently unstable and degrades to become NDMA, a deadly carcinogen. At first, it was suspected that the increase in NDMA could have been caused by increases in the drug‘s storage temperatures or its interaction with nitrates in the stomach. Visit Zantac antacid cancer lawsuit to learn more.
People who took Zantac claim that the drug caused them to develop stomach, bladder, esophageal, and many other forms of cancer. More than 500 lawsuits have been filed around the country and gathered into multidistrict litigation to decide on scientific expert witnesses that will be allowed to testify on both sides and to avoid other repetitive administrative proceedings. Multiple plaintiffs may be allowed in the same trial where the circumstances are very similar as a result of the backlog of court cases due to the pandemic lockdowns. If you or a loved one have taken Zantac regularly for many years and have developed cancer you should speak with a Zantac cancer lawyer to see if you can file a claim for reimbursement of medical expenses, past and future lost wages, pain and suffering, loss of consortium, and other punitive damages.
Famotidine may also have side effects that can be just as deadly as cancer caused by ranitidine. Ranitidine and famotidine may lead to hepatitis, a liver disease. Healthline.com describes hepatitis as "... an inflammatory condition of the liver. It‘s commonly caused by a viral infection, but there are other possible causes of hepatitis. These include autoimmune hepatitis and hepatitis that occurs as a secondary result of medications, drugs, toxins, and alcohol." People that have hepatitis may experience jaundice, fatigue, and problems urinating.
The website Clinical and Molecular Hepatology (CMH) reports three cases of hepatitis that are related to using ranitidine and famotidine. "We report three cases of clinical hepatitis that followed the administration of famotidine (2 cases) and ranitidine (1 case). After 6 weeks of treatment with famotidine, jaundice and itching sense developed in two patients and nausea, vomiting, and urticaria in the other. The patients recovered when ranitidine and famotidine were discontinued. Other famotidine side effects include "anxiety, blistering, peeling, or loosening of the skin, blood in the urine or stools, bloody, black, or tarry stools. breathing difficulty, discouragement, fast, irregular, pounding, or racing heartbeat or pulse, and feeling sad or empty," according to the Mayo Clinic.
Heartburn and acid reflux are serious conditions that must be treated immediately. Doctors recommend stopping taking famotidine after two weeks and seeing their physician as the continuation of symptoms could indicate a more serious condition including cancer. Esophageal, throat, and mouth cancer are all associated with continuous irritation and burning caused by stomach acids backing up into the organs.